Indiana, 2007

Flooding in Indiana, November 22 to 25, 2007

November 22 to 25, 2007 · NWS IND · 5 events in 5 counties and zones

Flooding of the Wabash River occurred due to heavy rain from Tippecanoe County south to Vermillion and Parke Counties.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS IND wrote it up.

Flooding of the Wabash River occurred due to heavy rain from Tippecanoe County south to Vermillion and Parke Counties.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Nov 22, 5:45 PM EST, 1 hour 15 minutes earlier.

Area forecast discussion, Nov 22, 5:45 PM EST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
545 PM EST THU NOV 22 2007

.AVIATION...DISCUSSION FOR 230000Z TAF ISSUANCE. WIDESPREAD CIGS
ARND 035 ACRS THE AREA...WITH SOME AREAS OF MVFR CIGS ARND 025 OVR
THE NRN/ERN PARTS OF THE LOCAL AREA. CLD COVER EXTENDS WELL
UPSTREAM...AND WITH BOTH 221200Z UA AND MODEL SOUNDINGS SHOWING AN
INVERSION ARND 800-850MB LINGERING THRU TONIGHT...XPCTG THESE CONDS
TO CONT BYD 231200Z. SOME ADDED MOISTURE OFF OF LK MI LIKELY THE
CAUSE OF THE MVFR CIGS AFFECTING THE KLAF/KIND TERMINALS. XPCTG
THESE MVFR CIGS TO GRADU DISSIPATE BY THE LT EVEN HRS AS LO LVL WNDS
SLOWLY BACK A BIT WITH TIME.

&&

.DISCUSSION...

FORECAST FOCUS IS GOING TO BE ON TEMPERATURES IN THE SHORT
TERM...THEN A FOCUS ON PRECIP IN THE LONG TERM FORECAST.

THE SURFACE MAP THIS AFTERNOON SHOWS A 1034MB HIGH OVER THE
PLAINS...AND A 1000MB LOW ACROSS THE INTERIOR NORTHEAST. THIS LEFT
INDIANA IN BETWEEN THE TWO WITH A TIGHT NORTHERLY GRADIENT. LAKE
EFFECT SNOW SHOWERS WERE SEEN ACROSS NORTHERN INDIANA...WITH A FEW
FLURRIES OCCASIONALLY DROPPING SOUTH INTO CENTRAL INDIANA. ALOFT
AT H5 THE GENERAL FLOW PATTERN SHOWED A RIDGE OFF OF EACH COAST
WITH A DEEPENING TROUGH IN THE NATIONS MIDSECTION. THE MOST
SIGNIFICANT SHORTWAVE TROUGHS WERE OVER THE UPPER MIDWEST AND
DIVING TOWARDS THE DESERT SOUTHWEST.

MODELS WERE VERY SIMILAR IN THEIR EVOLUTION OF THE PATTERN. MOS
GUIDANCE WAS ALSO QUITE CLOSE AND WAS BLENDED FOR THIS PACKAGE.

FOR TONIGHT...THE LOW WILL DEPART QUICKLY THROUGH NEW ENGLAND AS
HIGH PRESSURE BUILDS IN FROM THE WEST. IN TURN THE GRADIENT WILL
SLACKEN CONSIDERABLY AFTER 00Z TONIGHT. ANY LINGERING FLURRIES
SHOULD ALSO END...AS THE NORTHERLY FLOW SHIFTS TO THE EAST. SOME
LINGERING 925MB MOISTURE WILL KEEP CLOUDS IN PLACE FOR MUCH OF THE
NIGHT WITH CLEARING FROM THE WEST LATE. THE COMBINATION OF SOME
CLOUDS AND THE WINDS EARLY WILL KEEP TEMPS FROM FREE FALLING. H8
TEMPS OF -10C WILL ALLOW LOWS IN THE MID 20S MOST SPOTS.

FOR FRIDAY...HIGH PRESSURE WILL BUILD IN FROM THE WEST AND PROVIDE
QUIET AND COLD WEATHER. WITH H8 TEMPS OF -8C...HIGHS IN THE UPPER
30S WILL BE COMMON.

OVERNIGHT FRIDAY...WHILE H8 TEMPS HAVE WARMED A LITTLE BIT...SKIES
WILL BE MOSTLY CLEAR AND WINDS WILL BE LIGHT. SO IT SHOULD BE
COOLER THAN TONIGHT. LOWS IN THE LOW TO MID 20S ARE EXPECTED.

SATURDAY...HIGH PRESSURE WILL MOVE EAST BUT STILL BE IN CONTROL OF
INDIANA. INCREASING CLOUDS ARE EXPECTED AS A QUICK MOVING H5
TROUGH CROSSES THE LAKES REGION. TEMPS WILL MODERATE A BIT WITH H8
VALUES OF NEAR -4C. BUT MIXING WILL NOT BE GREAT WITH THE CLOUDS
AND SURFACE HIGH IN PLACE...SO TEMPS WILL BE IN THE LOW TO MID 40S.

OVERNIGHT SATURDAY ANOTHER COOL NIGHT WITH HIGH PRESSURE HANGING
AROUND. SLIGHTLY WARMER THAN THE PREVIOUS TWO NIGHTS AS THERE IS A
GENERAL RISING OF THICKNESS VALUES INDICATING A MODERATING
AIRMASS. LOWS SHOULD STILL BE IN THE UPPER 20S IN MOST SPOTS.

THINGS WILL START TO GET MORE INTERESTING ON SUNDAY. A SHORTWAVE
THAT IS CURRENTLY OVER WESTERN NEVADA WILL DIVE SOUTH AND CARVE
OUT A CUTOFF IN WEST TEXAS. THIS WILL BUILD WARM ADVECTION AND
RIDGING INTO THE MIDWEST...WHICH WILL PUSH H8 TEMPS ABOVE 0C AND
HIGHS INTO THE UPPER 40S.

OVERNIGHT SUNDAY THE CUTOFF WILL LIFT EASTWARD AND BRING GULF
MOISTURE NORTH INTO WHAT LOOKS LIKE AN OVERRUNNING SITUATION.
PRECIP SHOULD SPREAD FROM SOUTH TO NORTH LATE OVERNIGHT....WITH
THE DRY SURFACE AIRMASS HOLDING THINGS OFF A BIT.

THE LOW IS EXPECTED TO TRACK DIRECTLY ACROSS CENTRAL INDIANA
DURING THE DAY ON MONDAY. TEMPERATURES WILL WARM ENOUGH FOR THE
PRECIP TO FALL IN ALL LIQUID DURING THIS EVENT. HAVE INCREASED
POPS TO HIGH CHANCE OR LIKELY CATEGORY. DESPITE THE VERY MILD H8
TEMPS...THE CLOUDS AND PRECIP WILL HOLD TEMPS IN THE UPPER 40S.
PRECIP SHOULD TAPER OFF OVERNIGHT...WITH THE LOW QUICKLY EXITING
TO THE EAST. TEMPS WILL COOL SLIGHTLY...BUT REMAIN NEAR NORMAL AS
THE H5 PATTERN WILL BE MORE OR LESS ZONAL AT THIS TIME. BITTERLY
COLD AIR WILL BOTTLED UP OVER SOUTHERN CANADA BY THIS ZONAL FLOW.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

PUBLIC...JOHNSON
AVIATION...JAS
Hazardous weather outlook, Nov 22, 1:38 PM EST, 5 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
138 PM EST THU NOV 22 2007

INZ021-030-031-036>042-045>049-052>057-061>065-068>072-231845-
CARROLL-CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON-HAMILTON-MADISON-
DELAWARE-RANDOLPH-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-CLAY-OWEN-
MORGAN-JOHNSON-SHELBY-RUSH-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
138 PM EST THU NOV 22 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

OCCASIONAL FLURRIES OR LIGHT SNOW SHOWERS WILL BE POSSIBLE ACROSS
CENTRAL INDIANA THIS AFTERNOON AND TONIGHT...ENDING BY MIDNIGHT.
NO ACCUMULATIONS WILL OCCUR.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ028-029-035-043-044-051-060-067-231845-
WARREN-TIPPECANOE-FOUNTAIN-VERMILLION-PARKE-VIGO-SULLIVAN-KNOX-
138 PM EST THU NOV 22 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

LOWLAND FLOODING IS EXPECTED TO DEVELOP ALONG THE WABASH RIVER IN
CENTRAL INDIANA LATE TONIGHT. A FLOOD WARNING IS IN EFFECT FOR THE
WABASH RIVER. MAJOR FLOODING IS NOT EXPECTED. PLEASE REFER TO THE
LATEST RIVER FLOOD STATEMENTS FOR UPDATED AND DETAILED
INFORMATION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

LOWLAND FLOODING ALONG THE WABASH RIVER IN CENTRAL INDIANA WILL
CONTINUE UNTIL SUNDAY FROM LAFAYETTE TO MONTEZUMA. FROM MONTEZUMA
TO VINCENNES...THE LOWLAND FLOODING WILL RECEDE BY TUESDAY. MAJOR
FLOODING IS NOT EXPECTED. PLEASE REFER TO THE LATEST RIVER FLOOD
STATEMENTS FOR UPDATED AND DETAILED INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

JOHNSON

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

5 flood. Local standard time, as filed.

Flood, Tippecanoe

When
November 22, 7:00 PM EST to November 25, 5:04 AM EST
Where
Tippecanoe County, 1.58 mi NNE of Welborn Arpt to 1.82 mi NW of Welborn Arpt
Cause
Heavy Rain
Property damage
$1,000
Reported by
Other Federal Agency
Coordinates
40.472, -86.874

Flooding occurred with the Wabash River in Tippecanoe County due to heavy rain. Minor flooding of lowland areas occurred.

Flood, Fountain

When
November 23, 3:30 PM EST to November 25, 11:48 AM EST
Where
Fountain County, 2.35 mi NW of Covington to 2.45 mi NNW of Covington
Cause
Heavy Rain
Property damage
$1,000
Reported by
Other Federal Agency
Coordinates
40.155, -87.431

Lowland flooding occurred along the Wabash River in Fountain County due to heavy rain.

Flood, Warren

When
November 23, 3:30 PM EST to November 25, 11:48 AM EST
Where
Warren County, 2.71 mi E of Foster to 2.59 mi E of Foster
Cause
Heavy Rain
Property damage
$1,000
Reported by
Other Federal Agency
Coordinates
40.149, -87.419

Heavy rains caused lowland flooding along the Wabash River in Warren County.

Flood, Parke

When
November 24, 2:00 AM EST to November 25, 7:20 AM EST
Where
Parke County, 0.46 mi W of Montezuma to 0.49 mi SW of Montezuma
Cause
Heavy Rain
Property damage
$1,000
Reported by
Other Federal Agency
Coordinates
39.799, -87.379

Lowland flooding occurred along the Wabash River in Parke County due to heavy rain.

Flood, Vermillion

When
November 24, 2:00 AM EST to November 25, 7:20 AM EST
Where
Vermillion County, 0.44 mi E of Hillsdale to 0.89 mi NE of Hillsdale
Cause
Heavy Rain
Property damage
$1,000
Reported by
Other Federal Agency
Coordinates
39.781, -87.372

Heavy rain caused lowland flooding along the Wabash River in Vermillion County.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2007Every state in 2007This day in weather historyWarnings in Indiana, November 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 65937, 65953, 65957, 65958, 65959.